Alert archive / New Jersey / Small Craft Advisories in 2015

Small Craft Advisory 175, NWS Philadelphia/Mount Holly

November 24, 2015

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 24, 2015, 12:03 AM EST. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2015, 12:03 AM EST (05:03 UTC)
Expired
Nov 24, 2015, 2:24 AM EST
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WHUS71 KPHI 240503
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 AM EST TUE NOV 24 2015

ANZ450>455-240800-
/O.EXP.KPHI.SC.Y.0174.000000T0000Z-151124T0500Z/
/O.NEW.KPHI.SC.Y.0175.151124T0503Z-151124T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1203 AM EST TUE NOV 24 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING...


THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS REISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST EARLY THIS
MORNING. 

* LOCATIONS...THE NEW JERSEY AND DELAWARE ATLANTIC COASTAL  
WATERS.

* WINDS...NORTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. WINDS WILL
  BE DIMINISHING BY 3 AM TUESDAY. 

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG
1 follow-up statement
132 
WHUS71 KPHI 240724
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
224 AM EST TUE NOV 24 2015


ANZ450>455-240830-
/O.CAN.KPHI.SC.Y.0175.000000T0000Z-151124T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
224 AM EST TUE NOV 24 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE ATLANTIC COASTAL WATERS OF NEW 
JERSEY AND DELAWARE.

WINDS AND SEAS HAVE SUBSIDED BELOW THRESHOLD SINCE ABOUT 1 AM THIS
MORNING. 

$$


DRAG

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 11:11 PM EST, 52 minutes earlier.

Area forecast discussion, Nov 23, 11:11 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1111 PM EST MON NOV 23 2015

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO INFLUENCE OUR REGION TONIGHT. A
WEAK COLD FRONT FROM THE WEST IS EXPECTED ON TUESDAY. HIGH
PRESSURE IS ANTICIPATED TO SETTLE OVER THE NORTHEASTERN STATES ON
TUESDAY NIGHT. THE STRENGTHENING HIGH IS FORECAST TO DRIFT
EASTWARD AND IT SHOULD CONTINUE TO INFLUENCE OUR WEATHER INTO
FRIDAY. A COLD FRONT IS EXPECTED TO ARRIVE FROM THE NORTHWEST ON
SATURDAY WITH HIGH PRESSURE FOLLOWING FOR SUNDAY. LOW PRESSURE MAY
BEGIN TO APPROACH FROM THE SOUTHWEST ON MONDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
OVERNIGHT...A LOBE OF WAA BROKEN TO OVERCAST SKIES WILL SWEEP
EAST ACROSS THE ENTIRE AREA OVERNIGHT WITH THE LEFTOVERS DEPARTING
NEWD FROM NEAR AND N OF I-78 AT SUNRISE TUESDAY, LAST TO LEAVE NNJ
AROUND 10 AM TUESDAY. THIS PER THE BLENDED 00Z/24 GFS/NAM 850-700MB
RH. THIS IS THE SAME CLOUD COVER LOBE SEEN IN THE GUIDANCE OVER
48 HOURS AGO AND RUNNING ABOUT 2-3 HOURS SLOWER THAN PREDICTED AT
THAT TIME. SO THE TEMP FREEFALL IS ABOUT TO STOP WITH THE ARRIVAL
OF THIS DECK CLOUD OF CLOUDS...LAST ARRIVING IN NJ BETWEEN 2 AND 4
AM. LIGHT OR CALM WIND.

TUESDAY...BECOMING SUNNY OR MOSTLY SUNNY AND NOT QUITE AS COLD AS
IT WAS MONDAY...TEMPS ABOUT 4 TO 5 DEGREES MILDER THAN THE VALUES
OF MONDAY AFTERNOON AND...MUCH LESS WIND! WIND BECOMING SW THIS
MORNING THEN SHIFTING TO NW WITH GUSTS AROUND 15 MPH LATE IN THE
DAY. DESPITE THE WIND SHIFT TO NORTHWEST THERE IS LITTLE OR NO COLD
AIR ADVECTION BEHIND THE WIND SHIFT AS THE OVERALL AIRMASS WARMS WITH
CONTINUED COMPRESSION OF THE GULF COAST HIGH RAPIDLY BUILDING OVER
OUR AREA. PRESSURES RISE ABOUT 11 MB OVER OUR AREA BETWEEN 7AM THIS
TUESDAY MORNING AND 7 PM THIS TUESDAY EVENING.

00Z/24 NAM/GFS MOS WILL BE BLENDED INTO THE CURRENT FORECAST BY
THE TIME OF 1230 AM ESTF UPDATE.

&&

.SHORT TERM /TUESDAY NIGHT/...
CLEAR WITH RADIATIVE COLD LATER ON... AND MUCH MORE FROST AS DEWPOINTS
ARE MODELED TO INCREASE 10 TO 15 DEGREES FROM THE VALUES OF EARLY
THIS TUESDAY MORNING. NORTHWEST WIND THIS TUESDAY EVENING WITH MAYBE
A FEW GUSTS NEAR 15 MPH BECOMING CALM OR LIGHT NORTH-NORTHEAST LATE.

THIS FORECAST WILL FAVOR THE LOWER OF THE 00Z/24 GFS/NAM MOS TEMPS
WITH THOSE VALUES SLICED ABOUT 2-3 DEGREES IN THE TYPICAL COUNTRYSIDE
VALLEY RADIATORS FROM NW NJ THROUGH SE PA AND ALSO THE COASTAL
PLAIN-PINE BARRENS OF NJ.

THIS FORECAST WILL BE POSTED AROUND 1230 AM TUESDAY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
A MID LEVEL RIDGE IS FORECAST TO BUILD ACROSS THE EASTERN STATES
AND THE WESTERN NORTH ATLANTIC DURING THE MIDDLE AND LATE PARTS OF
THE WEEK. THE AXIS OF THE RIDGE IS EXPECTED TO PASS OVERHEAD LATE
ON WEDNESDAY. MEANWHILE, SURFACE HIGH PRESSURE IS ANTICIPATED TO
BECOME LOCATED OVER THE NORTHEASTERN STATES ON TUESDAY NIGHT. IT
SHOULD STRENGTHEN TO ABOUT 1040 MB AROUND DAYBREAK ON WEDNESDAY.
THE CENTER OF THE HIGH IS FORECAST TO DRIFT EASTWARD OFF THE
SOUTHEAST COAST OF CANADA ON WEDNESDAY AND THURSDAY THEN OUT TO
SEA. THE HIGH WILL LIKELY LEAVE A TRAILING SURFACE RIDGE TO THE
LEE OF THE APPALACHIANS INTO FRIDAY.

THE EXPECTED SURFACE PATTERN SHOULD RESULT IN AN ONSHORE FLOW
FROM WEDNESDAY INTO FRIDAY MORNING, FAVORING THE EAST AND
SOUTHEAST. A MAINLY CLEAR SKY IS ANTICIPATED FOR WEDNESDAY.
HOWEVER, THE FLOW OFF THE OCEAN MAY BRING SOME CLOUDS ON THURSDAY
WITH AN INCREASING CHANCE FOR LOW CLOUDS FROM THURSDAY NIGHT INTO
FRIDAY MORNING. ALSO, THE INCREASE IN MOISTURE MAY RESULT IN SOME
PATCHY FOG ON THURSDAY MORNING AND PERHAPS SOME WIDESPREAD FOG ON
FRIDAY MORNING, ESPECIALLY WITH A STRENGTHENING TEMPERATURE
INVERSION ABOVE THE MARINE LAYER.

TEMPERATURES ARE FORECAST TO BE AROUND NORMAL ON WEDNESDAY AND
ABOUT 7 TO 9 DEGREES ABOVE NORMAL ON THANKSGIVING DAY. WE'LL GO
WITH TEMPERATURES AROUND 10 TO 14 DEGREES ABOVE NORMAL FOR FRIDAY
WHICH WOULD TAKE MOST LOCATIONS FROM THE INTERSTATE 95 CORRIDOR
WELL INTO THE 60S. THERE REMAINS THE POTENTIAL FOR LOW CLOUDS TO
LINGER INTO AT LEAST PART OF FRIDAY AFTERNOON WHICH COULD CAUSE
THE FORECAST VALUES TO BE A BIT HIGH.

A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST ON FRIDAY
NIGHT AND IT SHOULD PASS THROUGH OUR REGION ON SATURDAY. WE WILL
CONTINUE TO INDICATE A CHANCE OF RAIN SHOWERS AT THAT TIME. HIGH
PRESSURE AND DRYING ARE EXPECTED TO FOLLOW FOR SUNDAY. THE COLD
FRONT SHOULD BRING A RETURN TO SLIGHTLY BELOW NORMAL TEMPERATURES.

THE MODEL GUIDANCE DIFFERS A BIT ON THE STRENGTH AND EXTENT OF
SUNDAY'S AREA OF HIGH PRESSURE AND ON THE RETURN OF MOISTURE FROM
THE SOUTHWEST FOR THE EARLY PART OF NEXT WEEK. WE WILL INDICATE AN
INCREASE IN CLOUD COVER FOR MONDAY ALONG WITH ONLY A CHANCE OF
PRECIPITATION.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z TUESDAY...VFR WITH A DECK OF BROKEN TO OVERCAST CIGS
BASED NEAR 6000 FT SWEEPING EAST ACROSS THE ENTIRE AREA. LIGHT
WEST TO NORTHWEST WIND.

TUESDAY AFTER 12Z... ANY REMAINING CIGS NEAR 6000 FT VCNTY KABE AND
KTTN AT 12Z WILL CLEAR WITH ONLY SCT CLOUDS DURING THE DAY AOA 6000
FT AND MOSTLY CIRRUS. WIND BECOMING SOUTHWEST THIS MORNING AND THEN
SHIFTING TO NORTHWEST LATE AFTERNOON WITH A FEW GUSTS NEAR 15 KT.

TUESDAY NIGHT...VFR CLEAR. NORTHWEST WIND MAY GUST 10 OR 15 KT
DURING THE EVENING THEN BECOMES LIGHT NORTH OR NORTHEAST OVERNIGHT.

OUTLOOK...

WEDNESDAY...MAINLY VFR.

WEDNESDAY NIGHT AND THURSDAY...MAINLY VFR. HOWEVER, PATCHY LATE
NIGHT AND EARLY MORNING FOG AND LOW CLOUDS ARE POSSIBLE.

THURSDAY NIGHT AND FRIDAY...LOW CLOUDS AND FOG ARE POSSIBLE ALONG
WITH MVFR AND IFR CONDITIONS, MAINLY ON THURSDAY NIGHT AND FRIDAY
MORNING.

FRIDAY NIGHT AND SATURDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE
DUE TO LOW CLOUDS AND FOG. ALSO, THERE IS A CHANCE OF SHOWERS.

&&

.MARINE...
THE SMALL CRAFT ADVISORY FOR THE OCEAN REMAINS IN EFFECT THROUGH
MIDNIGHT. WINDS AND SEAS REMAIN NEAR ADVISORY LEVELS, BUT ARE EXPECTED
TO LOWER BELOW ADVISORY LEVELS AROUND MIDNIGHT.

NO ADVISORY EXPECTED TUESDAY AND TUESDAY NIGHT WITH WEST TO NORTHWEST
WINDS TURNING SOUTHWEST BY FORENOON TUESDAY THEN BACK TO NORTHWEST
TUESDAY EVENING AND THEN NORTH TO NORTHEAST EARLY WEDNESDAY
MORNING...ALL AT ABOUT 10 TO 15 KT.

OUTLOOK...
WEDNESDAY THROUGH THURSDAY...NO MARINE HEADLINES ARE ANTICIPATED.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...WAVE HEIGHTS ON OUR OCEAN
WATERS MAY BUILD TO 5 OR 6 FEET IN THE SOUTHEAST TO SOUTH FLOW.

SATURDAY...NORTHWEST WIND GUSTS MAY INCREASE TO 25 TO 30 KNOTS.

&&

.TIDES/COASTAL FLOODING...
THE ETSS GUIDANCE CONTINUES TO SUGGEST NEAR MINOR FLOODING ALONG
THE COASTS OF NEW JERSEY AND DELAWARE DURING THE EARLY MORNING
HIGH TIDE ON TUESDAY. HOWEVER, IT SEEMS TO BE HOLDING ONTO AN
UNDERLYING ANOMALY OF ABOUT +0.8 FEET WHICH DOES NOT SEEM AS
THOUGH IT WILL HOLD BASED ON TODAY'S OBSERVATIONS. THE NYOFS AND
DBOFS GUIDANCE APPEARS MORE REASONABLE BASED ON THE EXPECTED
NORTHWEST FLOW. AS A RESULT, NO FLOODING IS ANTICIPATED.

ALSO, THE POTENTIAL FOR MINOR COASTAL FLOODING LATE IN THE WEEK
CONTINUES TO DECREASE. THE STRONG SURFACE RIDGE SHOULD COUNTERACT
ANY EFFECTS FROM THE ONSHORE FLOW WHICH IS NOT EXPECTED TO BE
PARTICULARLY ROBUST.

WE WILL CONTINUE THIS SECTION OF THE AFD THROUGH ABOUT 6AM
TUESDAY, JUST TO ENSURE THERE IS NO DEVIATION FROM OUR EXPECTATIONS
OF NO THRESHOLD FLOODING. ETSS TENDS TO HAVE A HIGH BIAS, IN A
BUILDING HIGH PRESSURE SITUATION (WORKS AGAINST RAISING TIDAL
DEPARTURES, EXCEPT IF ACCOMPANIED BY LONG DURATION STRONG DIRECT
ONSHORE FLOW).

&&

.CLIMATE...
THE FOLLOWING LOCATIONS MAY EXPERIENCE NEAR RECORD WARMTH FRIDAY
NOVEMBER 27, PRESUMING THERE IS CONSIDERABLE SUNSHINE FROM MIDDAY-
EARLY AFTERNOON ONWARD WITH A SOUTH TO SOUTHWEST WIND OF AROUND 10
MPH.

RECORD HIGHS FOR FRIDAY NOVEMBER 27
KABE 62 -1988 AND 1959
KRDG 65- 2011
KMPO 60- 2006 AND 1984
KACY 69- 1981

NOVEMBER AS A WHOLE IS PROJECTING TO BE A TOP 10 WARMEST MONTH
FOR AT LEAST PORTIONS, IF NOT ALL OF OUR FORECAST AREA.

WE WILL REEVALUATE ANY CHANGES WITH RESPECT TO OVERALL RANK IN OUR
WEDNESDAY MORNING AFD~ 430 AM WHICH WILL BE BASED ON CLIMATE DATA
THROUGH TUESDAY AND ANY ADJUSTMENTS TO 24 HOUR MAX/MINS ISSUED IN
OUR 330 AM WEDNESDAY FORECAST PACKAGE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...DRAG/ROBERTSON/MEOLA 1111P
SHORT TERM...DRAG/MEOLA 1111P
LONG TERM...IOVINO
AVIATION...DRAG/IOVINO/MEOLA 1111P
MARINE...DRAG/IOVINO/MEOLA 1111P
TIDES/COASTAL FLOODING...1111P
CLIMATE...1111P
Hazardous weather outlook, Nov 23, 3:44 PM EST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EST MON NOV 23 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-242045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
344 PM EST MON NOV 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-242045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EST MON NOV 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in New Jersey, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.